MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box; within two various plastic biohazard pouches; within an opened axium prime inner pouch and within an introducer sheath.Visual inspection/damage location details: the pusher was found bent at ~82.0cm from the proximal end and found kinked at ~14.3cm from the distal end.The axium prime implant coil was found broken/separated from the pusher at the detach element.The implant coil was found severely stretched outside and within the introducer sheath.No damages or irregularities were found with the introducer sheath; however, coagulated blood was found within the introducer sheath and on the implant device.Testing/analysis: the separated implant coil could not be removed from the introducer sheath as it was found stuck within the blood.The axium prime implant coil tip od (outer diameter) could not be measured as it could not be extracted.The introducer sheath id (inner diameter) was measured and found to be 0.0175¿ (0.4445mm), which is within specification (specification: 0.46mm ±0.02mm).No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.The axium prime pusher was found kinked/bent and the implant coil was found damaged within the introducer sheath.There were no reported issues pushing the axium prime implant coil from within the introducer sheath during hydration per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant and pusher.It is possible the blood contributed towards the resistance.It is possible that insufficient continuous flush was used, causing the blood to backflow up the micro catheter and into the introducer sheath.The implant was found broken, likely due to retracting against the reported resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance/was stuck in the sheath.The patient was undergoing a coil embolization procedure via femoral access.Patient's blood flow was normal; vessel tortuosity was minimal.It was reported that the device and accessory devices were prepared as indicated in the instructions for use.When attempting to deliver the coil into the microcatheter, it became stuck in the sheath.There was no harm or injury to the patient associated with this event.Additional information was received stating that a continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.Ancillary devices: terumo sheath 5f, terumo vert 5f guide catheter, terumo progreat microcatheter, and a terumo 035 guidewire.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21894313
Report Number9617601-2025-00408
Device Sequence Number8387643
Product Code KRD
UDI-Device Identifier00847536021020
UDI-Public00847536021020
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number225416271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight70 KG